MAUDE Adverse Event Report: MAQUET SAS POWERLED II; LAMP, SURGICAL

MAQUET SAS POWERLED II; LAMP, SURGICAL
Model Number ARDPWT229091A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to manufacturer.
 
Event or Problem Description
On 19th march 2023 getinge became aware of an issue with one of surgical lights - powerled ii 700.As it was stated, upon the device inspection two out of the six fixation screws holding the device main tube were loose.There was no injury reported, however, we decided to report the issue in abundance of caution as loose screws holding the device configuration may lead to the device detachment from the ceiling and serious injury.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of surgical lights - powerled ii 700.As it was stated, upon the device inspection two out of the six fixation screws holding the device main tube were loose.There was no injury reported, however, we decided to report the issue in abundance of caution as loose screws holding the device configuration may lead to the device detachment from the ceiling and serious injury.Repair was performed by screws replacement and tightening (ard367270555 - prx/sa - 6 preglued screws chc m6x20) and after that, the device was handed over to the customer and returned to normal use.It was established that when the event occurred, the surgical light did not meet their specifications due to fixation screws holding the device main tube being loosened and, in this way, contributed to the event.Provided information does not indicate if upon the event occurrence, the device was or was not being used for patient treatment.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, there were no serious injuries to a user nor to a patient or operator when this particular malfunction occurred.Comparing the number of claimed devices to the number of sold devices worldwide, we can assume that the failure ratio of the issue investigated herein is very low.A root cause analysis was performed by subject matter experts, and it was established that in case of loosening of screws, the probable cause of loosening or breaking corresponds to an improper initial tightening during the installation or a maintenance not in accordance with the manufacturer's recommendations.In case of rupture, the failure of the screws is related to fatigue stresses due to moderate shear overload.All facies have a fatigue failure zone more or less extensive.Initiated at the bottom of the thread, the repeated low mechanical stresses caused the breakage of a first screw.The rupture of the other screws corresponds to progressive propagation of the shear effect.To prevent any incident the yearly preventive maintenance program, mentions to check the tightening of fixation screws on the suspension tube (maintenance manual powerled ii 01810 ver.01, pages 66, 67).In april 2019 getinge transmitted the service bulletin 98a on getinge online reminding to carry out preventive maintenance and wearing parts replacement to ensure the device safety, the service bulletin 98a mentions to replace the suspension fixing screws every 6 years during the preventive maintenance.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.The correction of d4 version of model # deems required.This is based on the internal evaluation.Previous d4 version of model # ard569201957.Corrected d4 version of model # ardpwt229091a.

Brand Name
POWERLED II
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16580643
Report Number9710055-2023-00228
Device Sequence Number4681327
Product Code FTD
UDI-Device Identifier03700712411688
UDI-Public(01)03700712411688
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARDPWT229091A
Device Catalogue NumberARD569201957
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown